Anaphylactic shock after aprotinin reexposure: Time course of aprotinin-specific antibodies

Scheule, A.M.; Jurmann, M.J.; Wendel, H.P.; Häberle, L.; Eckstein, F.S.; Ziemer, G.

Annals of Thoracic Surgery 63(1): 242-244

1997


ISSN/ISBN: 0003-4975
PMID: 8993281
DOI: 10.1016/s0003-4975(96)01062-4
Accession: 008159804

Download citation:  
Text
  |  
BibTeX
  |  
RIS

Article/Abstract emailed within 0-6 h
Payments are secure & encrypted
Powered by Stripe
Powered by PayPal

Abstract
We report a case of severe anaphylactic shock during a cardiac operation that occurred as a consequence of aprotinin readministration in the presence of preformed aprotinin-specific antibodies. Both immunoglobulin G (3 hours) and immunoglobulin E (5 minutes) antibody levels dropped early after the clinical event. Despite their possibly limited clinical significance, we still recommend the conductance of specific antibody screening tests before readministration of aprotinin.